Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vomited after taking my meds.
Mar 1, 2010

Dear Doctor, I commenced taking Atripla in late December 2009. I usually take it at arouns 10p.m. Last night I took it at the usual time but as I had a slightly upset tummy, I threw up at about half past midnight. That is 2 and a half hours later. I didn't take another tablet as I didn't want to risk increased side effects, however, I'm worried today that this might amount to a missed dose which would be very disappointing so early in my treatment. My question is, after 2 and half hours in my system should i have taken a replacement tablet, and as I did not, will this have an impact on the effectiveness of future doses? I'd like to know for future reference. Thank you.

Response from Dr. Young

Hello and thank you for your post.

This is a common question--typically, most medicines are absorbed into the system within 15-30 minutes after taking pills.

If you threw up 2 or more hours after taking your medicines (unless you actually saw the pills in the vomit), there's no reason to worry about whether you got the medicines in your system or whether you need to retake the medications.

I hope this helps and wish you well, BY



Previous
i want understand my case
Next
Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement